MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number GCS40G
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk procedure, the staple retainer was looser than usual and soon came off.There is defective-judged staple retainer and replaced staple retainer contain because the nurse said that these two have accidentally mixed.The cartridge color was green.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4) date sent: 3/31/2026 b3: exact event date unk, entered 1/1/2026 as only the year was provided.D4: batch # 313d90.Investigation summary the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample determined that the gcs40g device was received with no apparent damage, with a reload present and two loose stapler retainers.The reload was received fully loaded with staples, the drivers and knife recessed below the cartridge deck and the washer returned detached.The device was tested for functionality with a test reload and it fired, cut, and formed the staples as intended.The cut line and the staple line were completed and the staples meet the staple form release criteria.It should be noted that to reload the device insert the new reload into the metal housing and snap it into position.The tracks on each side of the reload should be used as guides to align the reload within the jaws of the instrument.When the reload is properly aligned, push the reload into the instrument until it is fully seated.Remove the staple retainer.Check that the reload is held firmly within the jaws.If the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference the instructions for use for additional information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 313d90, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24747432
Report Number3005075853-2026-02421
Device Sequence Number8708020
Product Code GDW
UDI-Device Identifier10705036027508
UDI-Public(01)10705036027508(17)270930(10)313D90
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40G
Device Lot Number313D90
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown